Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 50, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 23, 2016, 3:45 PM EDT. It took effect at Oct 23, 2016, 9:25 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2016, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 23, 2016, 9:25 PM EDT
- Expired
- Oct 25, 2016, 3:44 AM EDT
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
438 WHUS71 KCLE 231945 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SUN OCT 23 2016 LEZ145>149-240345- /O.CAN.KCLE.SC.Y.0049.000000T0000Z-161023T2000Z/ /O.NEW.KCLE.SC.Y.0050.161024T0200Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 345 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST AT 15 TO 25 KNOTS TONIGHT AND CONTINUING UNTIL DIMINISHING TUESDAY. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 6 FEET MONDAY THEN CONTINUE UNTIL SUBSIDING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ144-240345- /O.NEW.KCLE.SC.Y.0050.161024T0200Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 345 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST AT 15 TO 25 KNOTS TONIGHT AND CONTINUING UNTIL DIMINISHING TUESDAY. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 6 FEET MONDAY THEN CONTINUE UNTIL SUBSIDING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
6 follow-up statements
962 WHUS71 KCLE 240125 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 925 PM EDT SUN OCT 23 2016 LEZ144>149-240930- /O.EXT.KCLE.SC.Y.0050.161024T0125Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 925 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...WEST WINDS 10 TO 15 KNOTS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 6 FEET MONDAY THEN CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
773 WHUS71 KCLE 240739 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 339 AM EDT MON OCT 24 2016 LEZ144>149-241545- /O.CON.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 339 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 6 FEET MONDAY THEN CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
513 WHUS71 KCLE 241407 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1007 AM EDT MON OCT 24 2016 LEZ144>149-242215- /O.CON.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1007 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...WAVES 3 TO 5 FEET BUILDING TO 4 TO 6 FEET TODAY. WAVES SUBSIDING TO 3 TO 5 FEET TONIGHT AND 2 TO 4 FEET TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
694 WHUS71 KCLE 241959 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EDT MON OCT 24 2016 LEZ144>149-250400- /O.CON.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 359 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS DECREASING TO 5 TO 15 KNOTS TUESDAY. * WAVES...WAVES 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT AND 1 TO 3 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
475 WHUS71 KCLE 250139 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 939 PM EDT MON OCT 24 2016 LEZ144-250245- /O.CAN.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 939 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE DROPPED INTO THE 2 TO 4 FOOT RANGE SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE OVERNIGHT. $$ LEZ145>149-250945- /O.CON.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 939 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS DECREASING TO 5 TO 15 KNOTS TUESDAY. * WAVES...WAVES 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT AND 1 TO 3 FEET BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
017 WHUS71 KCLE 250744 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 344 AM EDT TUE OCT 25 2016 LEZ145>149-250845- /O.CAN.KCLE.SC.Y.0050.000000T0000Z-161025T1400Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 344 AM EDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SLOWLY DIMINISH TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 1:02 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 23, 1:02 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
102 PM EDT Sun Oct 23 2016
.SYNOPSIS...
High pressure centered over Tennessee will drift south to the Gulf
Coast today. Low pressure over the Upper Midwest will move quickly
and be over western Lake Erie by this evening and off the east
coast by Monday morning. Cooler air will return on Monday as high
pressure builds across eastern Canada and the eastern Great Lakes
early this week. Low pressure will move out of the central Plains
to the Great Lakes on Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The batch of warm advection clouds will pivot east of the area
this morning and the wind will back to the southwest to minimize
the lake interaction so we will break into sunshine. The exception
would be extreme northeast Ohio and northwest PA where some mid
level clouds will continue to redevelop. Refined the hourly sky
cover based on the current trends. No other changes for the mid
morning update.
Original "Today" discussion...
Warm air advection and continued flow off of the lake will
maintain a mid deck of clouds through the early morning hours.
Beyond that it will be variably cloudy for most across the
northern tier...but locations toward Findlay and Marion will
likely have a period of significant clearing. There could be a
stray sprinkle this morning across the snowbelt...but will have no
mention. Bigger story today will be the warm up. That warm air
advection ahead of a clipper for this evening will bring H8 temps
across western OH into double digits. All of the observation sites
have been rising during the second half of the night with the
cloud cover and an increasing southwest wind. Will continue to
forecast a breezy day with highs near 60 in PA and 60 to 68 in OH.
Clipper arrives toward dark. A few showers may be nearby toward 6
pm this evening across Lake Erie and into ne OH/nw PA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Clipper will pass by quick and effective reach of the
precipitation with this system will be confined to an area from
Lorain to Akron and points northeast. Deepest moisture will spread
across Ashtabula and northwest PA...for a several hour period.
Sub-zero Celsius H8 temps will infiltrate the region during the
course of the day on Monday. The far eastern snowbelt areas will
continue to have a bit of cyclonic flow and another minor
shortwave move through the upper flow. Will continue the mention
the chance of showers Monday and Monday night across the extreme
northeast due to lake effect showers. To the west high pressure
from south central Canada will extend southward to the Midwest and
Ohio Valley. After 30s for overnight lows Monday night...high
temperatures Tuesday will end up a couple of degrees on either
side of 50. Wednesday will not be too different from that as we do
not get winds to come around to the south until Wednesday night.
There are some timing difference for the next system...but will
keep the forecast as is...bringing showers into the area Wednesday
night.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Low pressure will be moving through the Central Great Lakes on
Thursday with a period of showers expected. Models then differ on
the timing of energy moving through the upper level trough for
Friday into Saturday. Even with the timing differences either
solution still produces scattered showers at times, especially
across the northeastern half of the County Warning Area.
Highs through the long term will generally be near to slightly below
seasonal averages.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
A cold front with a low along the front is still on track to drop se
across the area this evening. Expect clouds to spread se into the
area with this system with mainly the snowbelt and nearby bordering
area seeing sct shra with areas of mvfr occurring. The system is
fast-moving so drier air will be coming in from the nw during the
second half of the night thru mon morning leading to improving
conditions. Lake enhanced shra and probable mvfr conditions will
likely hang around eri...yng and maybe cle and cak thru the day
monday.
SW winds will shift to nw between 00z and 06z with wind gusts around
20 knots at times.
OUTLOOK...Areas of non vfr likely to hang on for eri and yng thru
tue then widespread non vfr should develop wed into thu before
shifting back to just the snowbelt for thu night into fri.
&&
.MARINE...
Will keep the small craft advisory going in its current
configuration as west to southwest winds continue to generate larger
waves for the eastern half of the lake. Winds will attempt to
decrease for a few hours as a clipper dives into the Central Great
Lakes this evening. The downtime for the small craft advisory will
likely be short lived as NW winds in its wake increase. Strong cold
advection will assist in keeping winds up into at least Monday
night. High pressure will briefly ridge across the lake on Tuesday
but another fast moving storm system will arrive Wednesday night
into Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
LEZ145>149.
&&
SYNOPSIS...Kosarik/Oudeman
NEAR TERM...Kosarik/Oudeman
SHORT TERM...Oudeman
LONG TERM...Mullen
AVIATION...Adams
MARINE...MullenHazardous weather outlook, Oct 23, 4:08 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT SUN OCT 23 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 408 AM EDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.